MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 8FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 8FR X 16CM; THORACENTESIS TRAY
Model Number PIG1280T
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that catheter is bending upon insertion.Verbatim: omit has come to me about the 8fr catheter that comes in the safet-centesis tray (ps 125640).The catheter has been bending when it is being inserted in the wall of the patient.This is a new issue, and has been noticed in the last 3-4 kits that we have used.When this catheter bends it is happening inside of the patient and causing the patient a great amount of discomfort.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that catheter is bending upon insertion.Verbatim: omit has come to me about the 8fr catheter that comes in the safet-centesis tray ((b)(4)).The catheter has been bending when it is being inserted in the wall of the patient.This is a new issue, and has been noticed in the last 3-4 kits that we have used.When this catheter bends it is happening inside of the patient and causing the patient a great amount of discomfort.10nov2022: - what was the impact to the patient? the 8fr catheter was difficult to pass into the abdominal wall of the patient, even after using the 11-blade to make a small incision.On three particular occasions, the metal catheter actually bent before it passed into the patient.I suspect this is due to the needle tip not being sharp enough and then the metal (being a little flimsy) not being able to support the force.- how was the issue resolved? it was only three kits that i¿ve noticed so far.But for those three patients, a separate needle was utilized instead - was there a need to repeat the procedure? no - is there a photo or sample available showing the reported issue for the evaluation? the faulty catheter was discarded on each occasion.- were they able to complete the diagnosis correctly? no patient diagnosis was delayed.The patients just experienced more discomfort than they typically would.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001484822 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
SAFE-T-CENTESIS TRAY 8FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15770687
Report Number1625685-2022-00095
Device Sequence Number12419797
Product Code PXI
UDI-Device Identifier10885403108402
UDI-Public(01)10885403108402
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberPIG1280T
Device Catalogue NumberPIG1280T
Device Lot Number0001484822
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date01/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown